MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-57
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci assisted cholecystectomy procedure, the patient experienced bleeding that required surgical intervention.While the cadiere forceps instrument retracting the gallbladder was noted to have a broken wire, the surgeon noted that the bleeding was anticipated and reported as negligible.The bleeding was resolved by using a maryland bipolar forceps instrument for cauterization; transfusion of blood products was not required.The surgeon stated that the event was not caused by a malfunction of a da vinci system, instrument, or accessory.
 
Additional Manufacturer Narrative
Based on the information provided, the cause of the customer reported complication cannot be determined although the surgeon believes the bleeding was anticipated, and unrelated to a malfunction of a da vinci system, instrument, or accessory.Intuitive surgical, inc.(isi) did receive the 6mm cadiere forceps instrument to perform failure analysis (fa) investigations.The instrument was found to have a dislodged cable crimp at the constraint wrist and joggle cable 9.The instrument cable crimps at the end of the wrist cables, tend to slip, causing the cable to appear broken.A review of the provided image revealed the following additional information: the instrument was confirmed as an sp cadiere forceps with a dislodged cable crimp protruding from the instrument shaft.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20042093
Report Number2955842-2024-18385
Device Sequence Number7933751
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(11)231109(10)K11231109
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430009-57
Device Catalogue Number430009
Device Lot NumberK11231109 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose